(Salicylismus)

Poisoning with salicylates can cause vomiting, tinnitus, confusion, hyperthermia, respiratory alkalosis, metabolic acidosis and multiple organ failure. The diagnosis is primarily clinical, supported by anion gap and salicylate serum concentration. Treatment consists of the administration of activated charcoal, alkaline diuresis or hemodialysis.

The acute intake of more than 150 mg / kg can cause severe poisoning signs. Salicylattabletten can lead to clumping and thus delayed absorption and toxicity. Chronic toxicity may occur in the upper therapeutic range for several days after chronic administration of doses; this form of poisoning often happens often remains undetected and is usually more severe than acute Salicylatvergiftungen. Chronic poisoning seem to occur more in older patients.

Poisoning with salicylates can cause vomiting, tinnitus, confusion, hyperthermia, respiratory alkalosis, metabolic acidosis and multiple organ failure. The diagnosis is primarily clinical, supported by anion gap and salicylate serum concentration. Treatment consists of the administration of activated charcoal, alkaline diuresis or hemodialysis. The acute intake of more than 150 mg / kg can cause severe poisoning signs. Salicylattabletten can lead to clumping and thus delayed absorption and toxicity. Chronic toxicity may occur in the upper therapeutic range for several days after chronic administration of doses; this form of poisoning often happens often remains undetected and is usually more severe than acute Salicylatvergiftungen. Chronic poisoning seem to occur more in older patients. The most toxic and most concentrated form of the salicylates is found in oil of wintergreen (methyl salicylate, a component of some liniments and solutions that are used in hot evaporators); the intake amount of less than 5 ml can lead to death in children. Each exposure must be taken seriously. Bismuth subsalicylate = bismuth salicylate (8.7 mg salicylate / ml) is another potentially unexpected source of large amounts of salicylic acid. Tips and risks Ingestion of less than 5 ml of oil of wintergreen (methyl salicylate, a component of some liniments and solutions used in hot vaporizers) can lead to death in young children. Pathophysiology salicylates inhibit about the decoupling of oxidative phosphorylation, the respiratory chain. They stimulate the respiratory centers in the brain stem, which initially leads to respiratory alkalosis, which esp. In young children often remains unknown. Salicylates cause metabolic acidosis simultaneously, but independently. Ultimately, the salicylates disappear from the blood and lead intratellulär to disruption of mitochondria. Acid-base disturbances are then the only signs. Furthermore Salicylatvergiftungen cause ketosis, fever and low even in the absence of hypoglycemia Gukosespiegel in the CNS. Renal sodium, potassium and water loss as well as increased, but unnoticed fluid losses by hyperventilation may lead to dehydration. Salicylate are weak acids that overcome the cell membranes with relative ease; thus, they are toxic when the pH value of the blood is decreased. Dehydration, hyperthermia and chronic revenue increase Salicylattoxizität because they lead to a greater distribution of salicylates in the tissue. Excretion of salicylates is increased by the increase in the urine pH. Symptoms and signs In acute overdose consist early signs of poisoning, such as nausea, vomiting, tinnitus and hyperventilation. Later signs of poisoning are hyperactivity, fever, confusion and seizures. Finally, rhabdomyolysis, acute renal failure and respiratory failure may occur. Hyperactivity can quickly turn into a lethargy; Hyperventilation (with respiratory alkalosis) goes into hypoventilation (mixed respiratory and metabolic acidosis) and leads to the respiratorscher insufficiency. In chronic overdose symptoms and signs are nonspecific, vary extremely strong and can be more reminiscent of a sepsis. You can include disorientation, impaired consciousness, fever, hypoxia, and not cardiac pulmonary edema, dehydration, lactic acidosis, and hypotension. Tips and risks Latent salicylate intoxication must be considered in elderly patients with non-specific or sepsis-like findings (z. B. slight confusion, changes in mental status, fever, hypoxia, cardiogenic pulmonary edema, dehydration, lactic acidosis, hypotension). Diagnosis Serumsalicylatkonzentratione ABGA A salicylate intoxication is suspected in patients when one of the following conditions exist: history of a single acute overdose Repeated administration of therapeutic doses Unexplained metabolic acidosis Unexplained Verwirrheit and fever (in the elderly) Other findings that indicate sepsis ( z., fever, hypoxia, cardiogenic pulmonary edema, dehydration, hypotension) If the poisoning suspicion is located, should be measured Serumsalicylatkonzentrationen (removal within a few hours after ingestion), urine pH, arterial blood gases, serum electrolytes, serum creatinine, plasma glucose and urea (BUN) , Unless the suspected rhabdomyolysis, serum creatine kinase and myoglobin should be measured in urine. A significant Salicylattoxizität is at serum concentrations well above the therapeutic range (therapeutic range: 10-20 mg / dL), v. a. 6 hours after ingestion (when the absorption is usually almost complete) and suspected in acidemia and corresponding arterial blood gas changes that leave a salicylate intoxication seem plausible. Serum concentrations are useful in confirming the diagnosis and can help, but the values ??can be misleading and must fit the clinical situation in the choice of therapy. Usually, primary respiratory alkalosis found in the arterial blood gases within the first hour after ingestion; later found more of a compensated metabolic acidosis or mixed metabolic acidosis / respiratory alkalosis. Finally, once the salicylate fall, is an inadequately compensated or even decompensated metabolic acidosis of the main findings. If a respiratory failure occurs, the arterial blood gas analyzes show a combined metabolic and respiratory acidosis; diffuse pulmonary infiltrates are found in the X-ray image. The plasma glucose Konzentratione may be normal, low or high. Repeated certain Salicylatkonzentrationne can when deciding whether the absorption is completed or progressing to be helpful; Arterial blood gas analysis and serum electrolytes should be determined always parallel to the serum concentration. An increase in serum creatine kinase and myoglobin in the urine indicate rhabdomyolysis. Treatment activated carbon Alkaline diuresis with additional potassium chloride The administration of activated charcoal should, if not contraindicated (z. B. with altered mental status) shall, as soon as possible. Are bowel sounds present, the coal can be administered every four hours until it pops up in the chair. After correction of volume and electrolyte changes, the alkaline diuresis can to raise the urine pH, ideally be used on a pH value in the urine of maximal? 8. Are symptoms prior to poisoning, should be started with the alkaline diuresis, even if the salicylate serum concentration is not yet available. This measure is usually safe and leads to a call cost increase Salicylatausscheidung in urine. Since hypokalemia can occur in carrying out the alkaline diuresis, should the patient concerned, a solution of 1000 ml of 5% glucose, 3 ampoules of 50 meq NaHCO3 and 40 mEq of potassium chloride at an infusion rate of 1.5 to 2 times the necessary fluid replacement (150-200 mL / h) as an intravenous Infusion be administered. The serum potassium concentration must be checked. Because overloading with fluid can lead to pulmonary edema, patients should be monitored accordingly. To drugs that increase the renal HCO3- secretion (eg. As acetazolamide), should be avoided because they can worsen the metabolic acidosis and reduce the pH in the blood. Drugs that reduce the respiratory drive should be avoided as they restrict the hyperventilation and respiratory alkalosis and lead to a drop in blood pH value as possible. Fever can be treated by physical means such as external cooling. Seizures are treated with benzodiazepines. In patients with rhabdomyolysis appropriate hydration and adequate diuresis is crucial. An alkaline diuresis can help prevent kidney failure. (In patients with severe neurological deficits, renal or respiratory failure, despite policy measures persistent acidosis or very high Serumsalicylatkonzentrationen> 100 mg / dL [> 7.25 mmol / L] after acute overdose or> 60 mg / dL [> 4 , 35 mmol / l] in chronic overdoses) hemodialysis may be necessary. The treatment of acid-base changes in patients are intubated with a salicylate intoxication, to ensure the protection of the respiratory tract, or an adequate supply of oxygen and ventilated, can be extremely difficult. Generally intubated patient should be dialyzed in the intensive care unit and closely monitored. Summary A salicylate intoxication causes respiratory alkalosis and, through an independent mechanism, metabolic acidosis. A salicylate intoxication (change in mental status, metabolic acidosis, cardiogenic pulmonary edema, fever z. B.) should be considered in patients with nonspecific findings, although nothing is known about a corresponding revenue. The degree of poisoning can be assessed by serum salicylic acid and ABGA. Treatment consists of the administration of activated charcoal, alkalinization of urine and additional potassium chloride. In severe poisoning, hemodialysis should be considered.

Comments

Leave a Reply

Sign In

Register

Reset Password

Please enter your username or email address, you will receive a link to create a new password via email.